Home » Frequently asked Questions on Health » Can Pregnyl cause breast cancer?

Can Pregnyl cause breast cancer?

Q: I am a 30 years old woman and have a 4 years old daughter. During pregnancy I had mild spotting in the second month so the doctor gave me about 20 Pregnyl injections to sustain the pregnancy. I recently came to know that Pregnyl could increase the risk of ovarian and breast cancer. Is it true? Will it affect my daughter in the future for being exposed to these hormones in the womb? Now I am trying for a second pregnancy, how can I prevent vaginal bleeding in early pregnancy?

A:Pregnyl is the brand name; the name of the medicine is Human Chorionic Gonadotrophin. This substance is a natural product of the body and does not cause cancer. It has no adverse effects on the foetus. There can be many causes of spotting; there is no need to treat minor ones. Depending on the cause, treatment is given. However, a drug that should be avoided during early pregnancy is progesterone, which can have serious adverse effects on the foetus. Some manufacturers are aggressively promoting it wrongly as a pregnancy tonic just to make money.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------